Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 257, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 23, 2007, 3:53 PM CDT for Barton County, Dade County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2007, 3:53 PM CDT (20:53 UTC)
- Expired
- Mar 23, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barton County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:00 PM CDT | FLASH FLOOD | Lockwood, MO | ELM STREET IN LOCKWOOD FLOODED |
| Mar 23, 4:30 PM CDT | FLASH FLOOD | Lockwood, MO | STREET FLOODING |
| Mar 23, 7:05 PM CDT | FLASH FLOOD | 2 E Golden City, MO | KYLE CREEK EAST OF GOLDEN CITY AND MUDDY CREEK JUST NORTH OF GOLDEN CITY OUT OF THEIR BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 232055
FFWSGF
MOC011-057-240300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT TWO INCHES OF RAIN
HAS FALLEN ACROSS SOUTHER PORTIONS OF DADE AND BARTON COUNTIES
DURING THE PAST HOUR. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA THROUGH THE LATE AFTERNOON HOURS...RESULTING IN AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL ACROSS THE ARE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...GREENFIELD...LAMAR...EVERTON...GOLDEN CITY AND LOCKWOOD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3753 9364 3733 9363 3732 9409 3735 9408
3736 9445 3752 9443
$$
GAGAN2 follow-up statements
000 WGUS73 KSGF 240047 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 744 PM CDT FRI MAR 23 2007 MOC057-240054- DADE MO- 744 PM CDT FRI MAR 23 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DADE COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3750 9407 3736 9408 3736 9445 3743 9425 $$ MOC011-240300- BARTON MO- 744 PM CDT FRI MAR 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN BARTON COUNTY... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT EXCESSIVE RAINFALL HAD MOVED EAST OF THE WARNED AREA. RUNOFF FROM RAIN THAT OCCURRED EARLIER TODAY CONTINUED TO CAUSE FLASH FLOODING IN GOLDEN CITY...WHERE LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT KYLE CREEK AND MUDDY CREEK WERE OUT OF THEIR BANKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3750 9407 3736 9408 3736 9445 3743 9425 $$ TERRY
000 WGUS73 KSGF 240249 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 949 PM CDT FRI MAR 23 2007 MOC011-240255- BARTON MO- 949 PM CDT FRI MAR 23 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN BARTON COUNTY...AND REPLACED WITH A FLOOD WARNING THROUGH SATURDAY MORNING. LAT...LON 3750 9407 3736 9408 3736 9445 3743 9425 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 2:15 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 23, 2:15 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT FRI MAR 23 2007 .DISCUSSION... CONVECTION CONTINUES TO EXPAND WITH THE ORIENTATION SHIFTING MORE WEST TO EAST. DECENT LOW LEVEL MOISTURE TRANSPORT CONTINUES TO FEED INTO BROAD DIFFLUENCE ALOFT AHEAD OF A MID LEVEL SHEAR AXIS. ORIGINATION POINT OF CONVECTION IN SE KS/NE OK HAS SHIFTED VERY LITTLE OVER THE PAST SEVERAL HOURS. WHAT WAS ONCE A SW TO NE ORIENTATION HAS SHIFTED A BIT MORE TOWARDS A W-E AXIS...PARTIALLY DUE TO A SLIGHT VEER IN THE 925/850MB WIND DIRECTIONS PER THE LATEST RUC INITIALIZATIONS. PRECIPITATION CHANCES TONIGHT WILL BE TIED MAINLY TO THE EVOLUTION AND MOVEMENT OF THE ONGOING CONVECTION. GIVEN MOIST ENVIRONMENT... GOOD SUPPORT ALOFT GIVEN UPPER DIFFLUENCE AND THE MID LEVEL SHEAR AXIS...HAVE OPTED TO EXPAND CATEGORICAL POPS EASTWARD AND NORTHWARD. GAGAN/FOSTER NOT MUCH CHANGE IN THE OVERALL PATTERN AS WE HEAD INTO THE WEEKEND. OUR REGION WILL REMAIN UNDER THE INFLUENCE OF A DEEP SOUTHWESTERLY FLOW BETWEEN AN UPPER RIDGE ANCHORED OVER THE SOUTHEASTERN U.S. AND CUT OFF LOW OVER THE DESERT SOUTHWEST. THE UPPER LOW IN THE SOUTHWEST U.S. WILL LIFT NORTH NORTHEAST AROUND THE PERIPHERY OF THE RIDGE THIS WEEKEND. THIS WILL INDUCE THE DEVELOPMENT OF A SURFACE LOW ACROSS THE HIGH PLAINS. AS A RESULT A WARM FRONT WILL DEVELOP OR STRENGTHEN WHICH WE MAY BE SEEING THE ORIGINS NOW ACROSS SOUTHERN MISSOURI. MODELS HAVE TRENDED STRONGER WITH UPPER RIDGING INTO THE OZARKS THIS WEEKEND AND THUS KEEP PRECIPITATION CHANCES MAINLY TO THE WEST OF THE AREA. ALL OF THE OZARKS REGION AND OSAGE PLAINS WILL BE ENVELOPED BY THE WARM SECTOR SATURDAY AND SUNDAY. MORE SUNSHINE AND INCREASING SOUTHERLY FLOW SHOULD PUSH TEMPERATURES TO AROUND 80 DEGREES. IF NEAR FULL SUNSHINE DEVELOPS WOULD NOT BE SURPRISED TO SEE LOWER OR EVEN MIDDLE 80S IN A FEW SPOTS. NEXT IN SERIES OF SHORTWAVES WILL LIFT NORTHEAST TOWARD THE AREA EARLY NEXT WEEK PROVIDING A CHANCE OF SCATTERED CONVECTION. BETTER CHANCES OF THUNDERSTORMS WILL ARRIVE LATER WEDNESDAY OR THURSDAY OF NEXT WEEK AS A MORE SIGNIFICANT UPPER TROUGH SWINGS EAST ACROSS THE ROCKIES. FOSTER && .AVIATION... FOR THE 18Z TAF PACKAGE...PRIMARY CONCERNS REVOLVE AROUND CONVECTION FOR THIS AFTERNOON. RAINFALL HAS QUICKLY EXPANDED EASTWARD...COMING IN ABOUT AN HOUR EARLIER THAN EXPECTED AT SGF. RADAR TRENDS AND SHORT TERM FORECAST GUIDANCE SUGGESTS THAT THE CORRIDOR FROM JLN TO SGF WILL BE IN FOR A WET AFTERNOON. PERIODS OF SHRA/TSRA ARE EXPECTED. CIG/VIS WILL FLUCTUATE FROM VFR TO MVFR WITH THE PASSAGE OF MORE SUBSTANTIAL CELLS/DOWNPOURS. FREQUENT LIGHTNING IS ALSO EXPECTED. TIMING THE ENDING OF THIS RAINFALL IS PROVING PROBLEMATIC AND HAVE KEPT PREDOMINATE TSRA AT BOTH JLN AND SGF THROUGH THE LATE AFTERNOON. WILL MONITOR RADAR TRENDS TO SEE IF THE WEST TO EAST AXIS OF SHRA/TSRA BEGINS TO SHIFT NORTH/EAST. AFTER THE RAIN ENDS...GENERALLY VFR CONDITIONS ARE EXPECTED. SUBSEQUENT TAFS WILL NEED TO MONITOR THE POTENTIAL FOR LIGHT FOG IN THE WAKE OF THIS RAINFALL. AT THIS POINT...CONTINUED 30-40KT WINDS IN THE LOW LEVELS JUST OFF THE SFC WOULD LIKELY PRECLUDE THIS FROM OCCURRING. GUSTY WINDS ARE EXPECTED TO DEVELOP SATURDAY MORNING AS MIXING BEGINS. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 23, 12:51 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 PM CDT FRI MAR 23 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1251 PM CDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING:
HEAVY RAINFALL AND LOCALIZED FLOODING.
AND OCCASIONAL CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHEAST KANSAS AND MUCH OF
THE MISSOURI OZARKS THIS AFTERNOON MAINLY NORTHWEST OF A LINE FROM
BRANSON TO SALEM. THE STORMS WILL DIMINISH THIS EVENING.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE IN COMBINATION WITH ABUNDANT MOISTURE
WILL SUPPORT NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE
AFTERNOON. THE MOIST AIRMASS WILL SUPPORT HEAVY RAINFALL AMOUNTS
IN EXCESS OF ONE INCH WITH LOCALIZED AREAS RECEIVING UP TO THREE
INCHES. THE HEAVIEST RAINFALL AND HIGHEST RISK OF FLOODING WILL
OCCUR ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI
WHERE STORMS WILL TRAIN OR MOVE REPEATEDLY ACROSS THE SAME AREAS.
DUE TO THE LIMITED INSTABILITY...SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND
ESPECIALLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. THE CHANCE
OF THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK ON ALMOST A DAILY BASIS.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO RELAY FLOODING
AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTERIn the hours before
Local storm report, Mar 23, 12:58 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 1 NW CARTHAGE 37.19N 94.32W
03/23/2007 U0.00 INCH JASPER MO LAW ENFORCEMENT
DEPUTIES REPORTED WATER OVER THE ROAD AT COUNTY ROAD 170
AND JACK PINE ROAD.
&&
GAGANLocal storm report, Mar 23, 1:44 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 1 NW CARTHAGE 37.19N 94.32W
03/23/2007 JASPER MO LAW ENFORCEMENT
ROAD IS CLOSED AT THE INTERSECTION OF COUNTY ROAD 170 AND
JACK PINE ROAD IN THE VICINITY OF SPRING RIVER.
&&
GAGANLocal storm report, Mar 23, 1:45 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD CARL JUNCTION 37.18N 94.57W
03/23/2007 JASPER MO FIRE DEPT/RESCUE
ROADS AND WALKWAYS CLOSED IN CARL JUNCTION PARK.
&&
GAGANLocal storm report, Mar 23, 3:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 4 W LAWTON 37.22N 94.71W
03/23/2007 CHEROKEE KS EMERGENCY MNGR
ROADS FLOODED 6 FEET DEEP EAST AND WEST OF THE
INTERSECTION OF LAWTON ROAD AND NORTHWEST 40TH.
&&
GAGANLocal storm report, Mar 23, 3:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 E WEIR 37.31N 94.72W
03/23/2007 CHEROKEE KS EMERGENCY MNGR
ROAD FLOODED AT THE INTERSECTION OF HIGHWAY 69 AND
HIGHWAY 103.
&&
GAGANLocal storm report, Mar 23, 3:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 4 N COLUMBUS 37.23N 94.84W
03/23/2007 CHEROKEE KS EMERGENCY MNGR
PORTION OF HIGHWAY K-7 CLOSED BY KANSAS DOT NORTH OF
COLUMBUS. ROAD HAS CAVED IN.
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:32 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Mar 23, 11:26 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.